International Journal of Science and Research (IJSR)

International Journal of Science and Research (IJSR)
Call for Papers | Open Access | Double Blind Reviewed

ISSN: 2319-7064


Downloads: 112 | Views: 112 | Weekly Hits: ⮙1 | Monthly Hits: ⮙1

Case Studies | Mathematics | Indonesia | Volume 6 Issue 3, March 2017


Modeling Insurance Claims using a Compound Distribution

Roslina Magdalena Lumbanbatu | Fronita Girsang | Ita Yapulina Br Surbakti


Abstract: A typical model for insurance risk, the so-called collective risk model, treats the aggregate loss as having a compound distribution with two main components one characterizing the arrival of claims and another describing the severity (or size) of loss resulting from the occurrence of a claim. We review a collection of loss distributions and present methods that can be used to assess the goodness-of-fit of the claim size distribution. The collective risk model is often used in health insurance and in general insurance, whenever the main risk components are the number of insurance claims and the amount of the claims. It can also be used for modeling other non-insurance product risks, such as credit and operational risk.


Keywords: Insurance risk model, Loss distribution, Claim arrival process


Edition: Volume 6 Issue 3, March 2017,


Pages: 1505 - 1506


How to Download this Article?

You Need to Register Your Email Address Before You Can Download the Article PDF


How to Cite this Article?

Roslina Magdalena Lumbanbatu, Fronita Girsang, Ita Yapulina Br Surbakti, "Modeling Insurance Claims using a Compound Distribution", International Journal of Science and Research (IJSR), Volume 6 Issue 3, March 2017, pp. 1505-1506, https://www.ijsr.net/get_abstract.php?paper_id=12031709

Similar Articles with Keyword 'Insurance'

Downloads: 1

Research Paper, Mathematics, Congo (DRC), Volume 10 Issue 5, May 2021

Pages: 571 - 577

Solvency and Reinsurance Treaty of an Automobile Portfolio: Case of Sub-Saharian Countries

Bukanga Maheshe Crispin | Mabela Makengo Matendo Rostin

Share this Article

Downloads: 123

Research Paper, Mathematics, China, Volume 5 Issue 6, June 2016

Pages: 1876 - 1879

The Optimal Dividend Problem in the Continuous- Time Compound Binomial Model Under the Reinsurance Control

Yan Guo [2] | Dingjie Fu [2]

Share this Article
Top